Alert archive / New Jersey / Special Weather Statements in 2010

Special Weather Statement, NWS Philadelphia/Mount Holly

July 17, 20107 counties in New Jersey

NWS Philadelphia/Mount Holly issued this special weather statement at Jul 17, 2010, 5:08 AM EDT for 7 counties in New Jersey. It was in force for 82 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 17, 2010, 5:08 AM EDT (09:08 UTC)
Expired
Jul 17, 2010, 6:30 AM EDT
In force
82 min
Issued by
NWS Philadelphia/Mount Holly

Counties Atlantic County, NJ, Burlington County, NJ, Camden County, NJ, Cape May County, NJ, Cumberland County, NJ, Monmouth County, NJ, Ocean County, NJ

The radar

The Philadelphia radar (KDIX), 67 km from the middle of the area, began a volume at 09:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 00:00Z, 9.1 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 00:00Z on 2010-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2291 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 00:00Z on 2010-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2291 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
1163 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
190 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

698 
WWUS81 KPHI 170908
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
508 AM EDT SAT JUL 17 2010

DEZ002-NJZ013-014-016>027-171030-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-CAMDEN NJ-CAPE MAY NJ-
COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-
EASTERN MONMOUTH NJ-GLOUCESTER NJ-KENT DE-NORTHWESTERN BURLINGTON NJ-
OCEAN NJ-SALEM NJ-SOUTHEASTERN BURLINGTON NJ-WESTERN MONMOUTH NJ-
508 AM EDT SAT JUL 17 2010

...STRONG THUNDERSTORMS WILL AFFECT ATLANTIC...BURLINGTON... 
CAMDEN...CAPE MAY...CUMBERLAND...GLOUCESTER...KENT... 
MONMOUTH...OCEAN AND SALEM COUNTIES...

AT 500 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN 
AREA OF STRONG THUNDERSTORMS FROM NEAR LAKEWOOD TO NEAR MILVILLE.  
THESE THUNDERSTORMS WERE MOVING EAST AT 25 MPH AND WILL AFFECT 
MAINLY SOUTHERN DELAWARE AND NEW JERSEY THROUGH 630 AM.  

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THE STRONGEST OF THESE STORMS.

EXPECT THE STRONGEST STORMS TO GENERATE FREQUENT AND DANGEROUS CLOUD 
TO GROUND LIGHTNING. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING 
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

HEAVY DOWNPOURS CAUSING PONDING OF WATER ON ROADS AND POOR DRAINAGE 
AREAS ALSO WILL OCCUR. 


LAT...LON 3976 7418 3960 7418 3950 7429 3953 7440
      3948 7431 3913 7472 3901 7478 3896 7498
      3916 7491 3920 7505 3917 7514 3934 7535
      3931 7543 3911 7539 3923 7575 3935 7548
      3932 7541 3946 7541 4043 7414 4040 7396

$$

NIERENBERG

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 17, 4:20 AM EDT, 48 minutes earlier.

Area forecast discussion, Jul 17, 4:20 AM EDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
420 AM EDT SAT JUL 17 2010

.SYNOPSIS...
A COLD FRONT WILL STALL AND WEAKEN OVER THE DELMARVA TODAY. HIGH
PRESSURE WILL THEN BE THE MAIN WEATHER INFLUENCE THROUGH SUNDAY,
ALTHOUGH A LOW PRESSURE TROUGH WILL LINGER NEAR THE AREA. ANOTHER
COLD FRONT WILL MOVE THROUGH THE AREA MONDAY BEFORE STALLING JUST
TO OUR SOUTH. THIS FRONT LOOKS TO WORK BACK NORTHWARD WEDNESDAY AS
A WARM FRONT, ALTHOUGH THIS BOUNDARY MAY LINGER NEAR OUR AREA
THROUGH FRIDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE SLOW MOVING FRONT CONTINUED TO FOCUS CONVECTION EARLY THIS
MORNING, AND ALTHOUGH TIMING THE CONVECTION TAKES IT OUT OF THE
AREA BEFORE 6 AM, SOME DEVELOPMENT NEAR THE BACK EDGE DUE TO MID
AND UPPER LEVEL SUPPORT, DECENT MOISTURE AND LINGERING INSTABILITY
HAS US EXPANDING AND RAISING POPS IN THE SOUTH SOMEWHAT THROUGH
MID MORNING. AFTER THAT, THE MODELS INDICATE INCREASING CIN
DEVELOPING FROM NORTH TO SOUTH, ALTHOUGH THE DEVELOPMENT HAPPENS
LAST IN THE SOUTH. THIS HAD US CARRY A LOW POP DOWN SOUTH THIS
AFTERNOON. BECAUSE OF SOME CONTINUED ENERGY ROTATING AROUND THE
MID LEVEL VORTEX OVER SOUTHEASTERN CANADA, WE'VE ALSO CARRIED A
LOW AFTERNOON POP IN THE NORTH DESPITE THE CIN.

WE EVENTUALLY EXPECT A FAIR AMOUNT OF SUNSHINE AROUND THE AREA
INCLUDING THE LOWER DELAWARE VALLEY, AND WITH THE UPPER JET HAVING
A HARD TIME DROPPING THROUGH THE REGION AND WITH DRIER AIR STILL
HANGING BACK IN NORTHWESTERN PA WE DON'T EXPECT THAT MUCH OF A
DROP IN DEW POINTS. MIXING MAY CAUSE THEM TO DROP SOME, BUT THE
H925 TEMPERATURES AND GUIDANCE SUPPORT CONTINUITY ON MAXES. THAT
AND THE CUMULATIVE EFFECT OF THE ONGOING HEAT MADE US KEEP THE
HEAT ADVISORY FOR THE URBANIZED AREAS OF THE LOWER DELAWARE VALLEY
GOING.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/...
WE KEEP THE AFTERNOON POPS LINGERING INTO THE EVENING BEFORE
ENDING THEM, THEN WE REINTRODUCE LOW CHANCE POPS DOWN SOUTH ON
SUNDAY AS ANOTHER PIECE OF ENERGY MAY ROTATE AROUND THE MID LEVEL
VORTEX. TRUTH BE TOLD, WE ACTUALLY LOOK TO BE IN A BIT OF A ZONAL
FLOW IN THE SHORT TERM WITH RIDGES TO OUR SOUTHWEST AND EAST.
STILL MORE ENERGY APPROACHES SUNDAY NIGHT AND MOVES ACROSS THE
AREA ON MONDAY, AND THIS CARRIES A SURFACE COLD FRONT WITH IT. WE
HAVE POPS IN THE NORTHWEST ON SUNDAY NIGHT AND ACROSS THE WHOLE
REGION ON MONDAY. THE BEST CHANCE OF ORGANIZED SEVERE WEATHER IN
THE SHORT TERM APPEARS TO BE MONDAY. THE KINEMATICS AREN'T THAT
IMPRESSIVE, BUT THERE IS FAIR INSTABILITY AND SUPPORT FROM THE
UPPER LEVELS DOWN.

REGARDING TEMPERATURES, H925 TEMPERATURES AND GUIDANCE AGAIN
SUPPORT CONTINUITY AND SO LITTLE CHANGE WAS MADE. AN INCREASE IN
SURFACE DEW POINTS /ASSUMING THEY EVEN DROP AS MUCH AS WE ARE
FORECASTING/ ALSO CONTINUES TO BE SUPPORTED THROUGH THE SHORT
TERM. VERY WARM TO HOT DAYS AND MUGGY NIGHTS SEEM IN STORE FOR US,
AND SO THE HEAT WATCH ALSO WAS CONTINUED.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
THE UPPER PATTERN APPEARS AS THOUGH IT MAY BE SOMEWHAT ZONAL AS WE
START THE LONG TERM PERIOD OF THE FORECAST FROM MONDAY NIGHT INTO
WEDNESDAY. A BIT OF AN UPPER RIDGE MAY OR MAY NOT BEGIN TO BUILD IN
THE CENTRAL PART OF THE COUNTRY FROM THURSDAY INTO FRIDAY.

A SURFACE FRONT IS ANTICIPATED TO DROP INTO OUR REGION FROM THE
NORTHWEST AND IT COULD REMAIN OVERHEAD OR NEARBY FOR MUCH OF THE NEW
WEEK. WITH IT BEING A LOW CONFIDENCE FORECAST, WE HAVE INDICATED
MAINLY SLIGHT CHANCE POPS THROUGH THE PERIOD.

IT LOOKS AS THOUGH WE WILL SEE TYPICAL JULY TEMPERATURES FROM
TUESDAY THROUGH FRIDAY.

&&

.AVIATION /08Z SATURDAY THROUGH WEDNESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

LATEST RADAR IMAGERY SHOWED AN AREA OF SHOWERS AND TSTMS IMPACTING
AREAS GENLY FROM THE I-95 CORRIDOR SOUTH AND EAST.  MVFR/IFR AND EVEN
LIFR ARE PSBL AT THOSE SITES THAT ARE IMPACTED WITH HEAVY RAIN.
OUTSIDE OF THESE TSTMS, VFR CONS ARE EXPECTED THRU THE PD, WITH HIGH
PRESSURE IN CONTROL.  A GENL W TO SW WIND IS IN STORE WITH SPEEDS OF 10
KT OR LESS.

OUTLOOK...
SUNDAY LOOKS DRY AND VFR, THEN THERE IS A CHANCE OF AFTERNOON AND
EVENING THUNDERSTORMS ON MONDAY WITH OUR NEXT FRONTAL BOUNDARY.
OTHERWISE, THERE ARE LOW PROBABILITIES OF ISOLD CONVECTION ON
WEDNESDAY, WITH LITTLE OR NO PRECIPITATION IS ANTICIPATED FOR THE
REMAINDER OF THE PERIOD.  WITH THE HIGH HUMIDITY LEVELS, LATE NIGHT
AND EARLY MORNING VISIBILITY RESTRICTIONS ARE POSSIBLE AT SOME
LOCATIONS.

&&

.MARINE...
A WEAK FRONTAL BOUNDARY WAS CROSSING THE WATERS EARLY THIS MORNING.
THERE COULD BE SOME SOWERS/TSTMS IN ITS WAKE.  OTHERWISE, EXPECT
FAIRLY BENIGN CONDS OVER THE WATERS THROUGH MONDAY.  A GENL W TO SW
FLOW IS EXPECTED WITH WIND SPEEDS 15 KT OR LESS.  ON MONDAY, A CDFNT
WILL APPROACH FROM NW AND CROSS THE WATERS LATE MONDAY OR EARLY
TUESDAY.  LATEST WAVEWATCH GUID INDICATES THAT AS THE FLOW INCREASES
AHEAD OF THE FRONT, SEAS MAY RISE TO SCA CRITERIA, ESPECIALLY OVER
THE N.  WILL SEE WHAT LATER MODEL RUNS SHOW WRT THE FRONT.  SEAS
SHOULD THEN DECREASE AGAIN THRU MIDWEEK.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...HEAT ADVISORY FROM 10 AM THIS MORNING TO 8 PM EDT THIS EVENING
     FOR PAZ067>071.
     EXCESSIVE HEAT WATCH FROM SUNDAY MORNING THROUGH MONDAY
     EVENING FOR PAZ067>071.
NJ...HEAT ADVISORY FROM 10 AM THIS MORNING TO 8 PM EDT THIS EVENING
     FOR NJZ015-017>019.
     EXCESSIVE HEAT WATCH FROM SUNDAY MORNING THROUGH MONDAY
     EVENING FOR NJZ015-017>019.
DE...HEAT ADVISORY FROM 10 AM THIS MORNING TO 8 PM EDT THIS EVENING
     FOR DEZ001.
     EXCESSIVE HEAT WATCH FROM SUNDAY MORNING THROUGH MONDAY
     EVENING FOR DEZ001.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...DELISI
NEAR TERM...DELISI
SHORT TERM...DELISI
LONG TERM...IOVINO
AVIATION...NIERENBERG
MARINE...NIERENBERG
Hazardous weather outlook, Jul 17, 3:30 AM EDT, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
330 AM EDT SAT JUL 17 2010

DEZ002>004-MDZ008-012-015-019-020-NJZ001-007>010-012>014-016-020>027-
PAZ054-055-060>062-180830-
KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-EASTERN MONMOUTH-SALEM-OCEAN-CUMBERLAND-ATLANTIC-
CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
330 AM EDT SAT JUL 17 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL
PENNSYLVANIA AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-NJZ015-017>019-PAZ067>071-180830-
NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CHESTER-
MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
330 AM EDT SAT JUL 17 2010

...HEAT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS
EVENING...
...EXCESSIVE HEAT WATCH IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL
NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-180830-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
330 AM EDT SAT JUL 17 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 17, 1:14 AM EDT, 3 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
114 AM EDT SAT JUL 17 2010

MDZ008-012-015-020-170645-
CAROLINE MD-CECIL MD-KENT MD-QUEEN ANNE'S MD-
114 AM EDT SAT JUL 17 2010

...A STRONG THUNDERSTORM WILL AFFECT CAROLINE...CECIL...KENT AND
QUEEN ANNE'S COUNTIES...

AT 107 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS NEAR AND TO THE SOUTH OF
BALTIMORE...MOVING EAST AT 30 MPH. THE THUNDERSTORM SWILL BE NEAR
OVERTON...ROCK HALL AROUND 130 AM...CHURCH HILL...STARKEY CORNER
AROUND 145 AM...SUDLERSVILLE...BARCLAY AROUND 200 AM...SASSAFRAS AND
WARWICK AROUND 215 AM.

WIND GUSTS TO 40 MPH AND INTENSE LIGHTNING ARE POSSIBLE WITH THESE
STORMS.

DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.

LAT...LON 3904 7631 3899 7624 3900 7618 3903 7625
      3907 7623 3916 7628 3934 7618 3938 7611
      3938 7607 3945 7600 3946 7602 3953 7599
      3954 7607 3964 7617 3970 7609 3970 7581
      3894 7575 3894 7637

NIERENBERG
Special weather statement, Jul 17, 2:04 AM EDT, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
204 AM EDT SAT JUL 17 2010

DEZ001-MDZ008-012-170730-
CECIL MD-KENT MD-NEW CASTLE DE-
204 AM EDT SAT JUL 17 2010

...STRONG THUNDERSTORMS WILL AFFECT CECIL...KENT AND NEW CASTLE
COUNTIES...

AT 200 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS 21 MILES SOUTHWEST OF ELKTON...MOVING NORTHEAST
AT 30 MPH. THE THUNDERSTORM WILL BE NEAR PERRYVILLE...PORT DEPOSIT
AROUND 215 AM...HOLLYWOOD BEACH...CAYOTS AROUND 230 AM...BRANTWOOD...
CHESAPEAKE CITY AROUND 245 AM...BEAR...DELAWARE CITY AROUND 300 AM...
WILMINGTON MANOR AND NEWPORT AROUND 315 AM.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

LAT...LON 3934 7618 3938 7611 3938 7607 3945 7600
      3946 7602 3951 7599 3953 7600 3956 7610
      3969 7622 3971 7622 3972 7577 3977 7558
      3964 7558 3960 7560 3959 7558 3943 7557
      3924 7622

NIERENBERG
Special weather statement, Jul 17, 3:47 AM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
347 AM EDT SAT JUL 17 2010

DEZ001-002-NJZ016>023-027-PAZ070-071-170915-
ATLANTIC NJ-CAMDEN NJ-CAPE MAY NJ-CUMBERLAND NJ-DELAWARE PA-
GLOUCESTER NJ-KENT DE-NEW CASTLE DE-NORTHWESTERN BURLINGTON NJ-
OCEAN NJ-PHILADELPHIA PA-SALEM NJ-SOUTHEASTERN BURLINGTON NJ-
347 AM EDT SAT JUL 17 2010

...STRONG THUNDERSTORMS WILL AFFECT PARTS OF ATLANTIC...
BURLINGTON...CAMDEN...CAPE MAY...CUMBERLAND...DELAWARE...
GLOUCESTER...KENT...NEW CASTLE...OCEAN...PHILADELPHIA AND SALEM
COUNTIES...

AT 340 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS...SOME OF THEM STRONG...FROM NEAR PHILADELPHIA TO NEAR
DOVER. THE STORMS WERE MOVING EAST AT 25 MPH. THE THUNDERSTORMS WILL
MOVE ACROSS FAR SOUTHEASTERN PENNSYLVANIA...NORTHERN AND CENTRAL
DELAWARE AND SOUTHERN NEW JERSEY THROUGH 500 AM.

WIND GUSTS TO 45 MPH ARE POSSIBLE WITH THE STRONGEST OF THESE STORMS.

EXPECT THE STRONGEST STORMS TO GENERATE FREQUENT AND DANGEROUS CLOUD
TO GROUND LIGHTNING. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

HEAVY DOWNPOURS CAUSING PONDING OF WATER ON ROADS AND POOR DRAINAGE
AREAS ALSO WILL OCCUR.

LAT...LON 3971 7421 3899 7488 3899 7496 3930 7489
      3918 7497 3917 7514 3935 7539 3906 7537
      3899 7574 3923 7576 3947 7559 3947 7558
      3935 7540 3950 7557 4003 7519 4007 7456
      4017 7440 4012 7409

MPD
Special weather statement, Jul 17, 5:08 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
508 AM EDT SAT JUL 17 2010

DEZ002-NJZ013-014-016>027-171030-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-CAMDEN NJ-CAPE MAY NJ-
COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-
EASTERN MONMOUTH NJ-GLOUCESTER NJ-KENT DE-NORTHWESTERN BURLINGTON NJ-
OCEAN NJ-SALEM NJ-SOUTHEASTERN BURLINGTON NJ-WESTERN MONMOUTH NJ-
508 AM EDT SAT JUL 17 2010

...STRONG THUNDERSTORMS WILL AFFECT ATLANTIC...BURLINGTON...
CAMDEN...CAPE MAY...CUMBERLAND...GLOUCESTER...KENT...
MONMOUTH...OCEAN AND SALEM COUNTIES...

AT 500 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF STRONG THUNDERSTORMS FROM NEAR LAKEWOOD TO NEAR MILVILLE.
THESE THUNDERSTORMS WERE MOVING EAST AT 25 MPH AND WILL AFFECT
MAINLY SOUTHERN DELAWARE AND NEW JERSEY THROUGH 630 AM.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THE STRONGEST OF THESE STORMS.

EXPECT THE STRONGEST STORMS TO GENERATE FREQUENT AND DANGEROUS CLOUD
TO GROUND LIGHTNING. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

HEAVY DOWNPOURS CAUSING PONDING OF WATER ON ROADS AND POOR DRAINAGE
AREAS ALSO WILL OCCUR.

LAT...LON 3976 7418 3960 7418 3950 7429 3953 7440
      3948 7431 3913 7472 3901 7478 3896 7498
      3916 7491 3920 7505 3917 7514 3934 7535
      3931 7543 3911 7539 3923 7575 3935 7548
      3932 7541 3946 7541 4043 7414 4040 7396

NIERENBERG

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 3:47 AM EDTSpecial Weather StatementPHIAtlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 2 more88 min
Jul 17, 5:44 AM EDTSpecial Marine WarningPHI61 min
Jul 17, 1:14 AM EDTSpecial Weather StatementPHICecil, Kent, Queen Anne's91 min
Jul 17, 1:24 AM EDTSevere Thunderstorm WarningPHICaroline, Kent, Queen Anne's51 min
Jul 17, 2:04 AM EDTSpecial Weather StatementPHICecil86 min

Nearby

Special Weather Statements in New Jersey, 2010Every special weather statement in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.